Jump to content

Shaunna49: Introduction


Shaunna49

Recommended Posts

Shaunna49

Hi everyone,

I have been following this site for quite awhile but this is my first time posting.  I slow tapered my way down to 16 mg of Cymbalta from September, 2019-August, 2020 and was hit with severe withdrawals.  It was absolute hell: severe anxiety and panic attacks, no appetite, insomnia and it went on for five weeks.  After that I had two weeks of absolutely no withdrawal symptoms and then they hit again with the same force as the first time even though I had been holding at 63 beads the entire time with no change.  

 

The second episode of withdrawal was in some ways scarier than the first and in a panic and under pressure from family I updosed to 30 mg and had severe suicidal ideation so I updosed to 60 mg thinking that would help.  It has in some ways, I do have my appetite back and am sleeping better but I still feel the low level unease most of the time and cry frequently.  Now that my head is a bit clearer, I am so incredibly upset with myself for updosing because I certainly don't feel as good as I had hoped.  I still have a tremendous amount of anxiety and am just feeling very down on myself. 

 

I am a member of another support group for getting off Cymbalta but have experienced too much fear and blaming on that site and prefer the encouragement I have found on this forum.  If I understand correctly, my only option at this point is to hold until I stabilize and then start the taper over but at a much slower rate.  My question is will I ever stabilize?  It's been 2.5 months and I'm still struggling quite a bit.

 

Thanks so much for your help.

1999- 2010 Zoloft, no taper off Zoloft put on Prozac 20 mg

2010-  Prozac 40 mg

2014-  Prozac 60 mg

September, 2016-  fast taper off Prozac put on Lexapro 10 mg./Increase dose to 20 mg. after 6 weeks.

December, 2016-  fast taper off Lexapro and put back on Prozac 60 mg.

September, 2018  fast taper off Prozac put on 30 mg Cymbalta

June, 2019-  Increase Cymbalta to 60 mg.

September, 2019- slow taper Cymbalta 60 mg.

August 10, 2020- 63 beads (16 mg) Cymbalta experienced severe w/d: panic, anxiety, no appetite, insomnia, depression, crying.

October 15, 2020-updosed to 30 mg Cymbalta (updosed out of panic.  Had two weeks of no symptoms and then was hit with w/d as bad as before).

October 20, 2020-updosed to 60 mg Cymbalta due to suicidal ideation in addition to the above w/d symptoms.  

 

Link to post
  • manymoretodays changed the title to Shaunna49: Introduction
  • Moderator
manymoretodays

Hi Shaunna49 and welcome aboard,

 

And thank you so much for getting the signature done.

It does sound like you've been at this for some time, tapering, and then with sometimes frightening symptoms.

 

We take a harm reduction approach to tapering:  Why taper by 10% of my dosage?

And then some will taper by even less than that, based on their tapering response.

How have you tapered your Cymbalta in the past?

Tips for tapering off Cymbalta(duloxetine)

 

And then what kind of symptoms are you having now? 

What improvements have you had, if any, since upping your Cymbalta to 60 mg?

And then could any of your symptoms be related to side effects from the Cymbalta?

So many of these drugs have side effects that are far worse than whatever one was seeking help for.

You can plug your drug, by name in, at Drugs.com.  Just use the top search box there, and it will take you to more information on your drug as well as side effects too.

 

Withdrawal symptoms can run the gamut

Dr. Glenmullen's withdrawal symptom list

 

 

 

 

 

And yes, I think you will stabilize further, and then be able to do a careful taper down and off someday.  I'm a hopeful sort, and I think if you put your mind to it, and learn all you can, you definitely can expect to feel better than you presently do and get tapering again soon.

 

You may find this helpful too, as far as what to expect with stability now:

Stability

 

Welcome again.  This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey.

 

L, P, H, and G,

mmt

 

 

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy